Alert archive / Wisconsin / Frost Advisories in 2010

Frost Advisory 1, NWS Twin Cities, MN

September 25, 2010Chisago County, Isanti County, Kanabec County, Minnesota; 7 counties in Wisconsin

NWS Twin Cities, MN issued this frost advisory at Sep 25, 2010, 3:41 PM CDT for Chisago County, Isanti County, Kanabec County, Minnesota; 7 counties in Wisconsin. It took effect at Sep 26, 2010, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2010, 3:41 PM CDT (20:41 UTC)
In effect from
Sep 26, 2010, 1:00 AM CDT
Expired
Sep 26, 2010, 8:00 AM CDT
In force
7 hr
Issued by
NWS Twin Cities, MN

Counties Chisago County, MN, Isanti County, MN, Kanabec County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 120 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WWUS73 KMPX 252041
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
341 PM CDT SAT SEP 25 2010

...FROST DEVELOPING OVER PARTS OF EAST CENTRAL MINNESOTA
 AND WEST CENTRAL WISCONSIN LATER TONIGHT...

.THE NATIONAL WEATHER SERVICE HAS ISSUED A FROST ADVISORY FOR
PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN...EFFECTIVE FROM 100 AM UNTIL 800 AM SUNDAY MORNING. 
SOME CITIES IN THE FROST ADVISORY ARE MORA...CAMBRIDGE...RICE LAKE
AND LADYSMITH. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP
INTO THE 30S OVERNIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO THE
LOWER TO MIDDLE 30S WITH FROST FORMATION LIKELY AFTER MIDNIGHT.

MNZ045-052-053-WIZ014>016-025-027-260445-
/O.NEW.KMPX.FR.Y.0001.100926T0600Z-100926T1300Z/
KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY...
AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...
MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER
341 PM CDT SAT SEP 25 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY. 


* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S
  LATE TONIGHT AND EARLY SUNDAY MORNING. 

* FROST CAN DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
129 
WWUS73 KMPX 260144
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
844 PM CDT SAT SEP 25 2010

...FROST POSSIBLE OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN LATE TONIGHT...

.THE NATIONAL WEATHER SERVICE HAS ISSUED A FROST ADVISORY FOR
PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...
EFFECTIVE FROM 100 AM UNTIL 800 AM SUNDAY MORNING. SOME CITIES IN
THE FROST ADVISORY ARE MORA...CAMBRIDGE...RICE LAKE...LADYSMITH...
EAU CLAIRE AND MENOMONIE.

CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP
INTO THE 30S OVERNIGHT. TEMPERATURES ARE EXPECTED TO DROP INTO
THE LOWER TO MIDDLE 30S WITH FROST FORMATION LIKELY AFTER
MIDNIGHT.

WIZ023-028-260945-
/O.EXA.KMPX.FR.Y.0001.100926T0600Z-100926T1300Z/
ST. CROIX-EAU CLAIRE-
INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...EAU CLAIRE...
ALTOONA
844 PM CDT SAT SEP 25 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S LATE
  TONIGHT AND EARLY SUNDAY MORNING.

* FROST CAN DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MNZ045-052-053-WIZ014>016-025-027-260945-
/O.CON.KMPX.FR.Y.0001.100926T0600Z-100926T1300Z/
KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY...
AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...
MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER
844 PM CDT SAT SEP 25 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S 
  LATE TONIGHT AND EARLY SUNDAY MORNING. 

* FROST CAN DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
834 
WWUS73 KMPX 260809
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 AM CDT SUN SEP 26 2010

...FROST POSSIBLE OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN...

.A FROST ADVISORY REMAINS IN EFFECT FOR PARTS OF EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN... EFFECTIVE UNTIL 800 AM
THIS MORNING. SOME CITIES IN THE FROST ADVISORY ARE
MORA...CAMBRIDGE...RICE LAKE...LADYSMITH... EAU CLAIRE AND
MENOMONIE.

MOSTLY CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DIP
INTO THE LOWER TO MIDDLE 30S ACROSS THE ADVISORY AREA... AND SOME
READINGS WILL BRIEFLY DIP BELOW FREEZING BEFORE DAYBREAK. FROST
FORMATION IS LIKELY... WITH LOCALIZED FREEZING CONDITIONS
POSSIBLE.

MNZ045-052-053-WIZ014>016-023-025-027-028-261300-
/O.CON.KMPX.FR.Y.0001.000000T0000Z-100926T1300Z/
KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-ST. CROIX-DUNN-CHIPPEWA-
EAU CLAIRE-
INCLUDING THE CITIES OF...MORA...CAMBRIDGE...CENTER CITY...
AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
309 AM CDT SUN SEP 26 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S
  BY DAYBREAK... WITH LOCALIZED READINGS NEAR 30.

* FROST CAN DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COVER OR BRING PLANTS INDOORS TO PROTECT THEM FROM THE FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 25, 3:02 PM CDT, 39 minutes earlier.

Area forecast discussion, Sep 25, 3:02 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
302 PM CDT SAT SEP 25 2010

.DISCUSSION...
SHORTWAVE THAT HAD MOVED SOUTH OVER THE MIDWEST...HAD CARVED OUT A
DECENT TROUGH OVER THE UPPER GREAT LAKES.  THIS WILL HELP DRAWN SOME
COLD AIR INTO THE REGION OVERNIGHT.  CLEARING SKIES AND LIGHT WINDS
WILL ALLOW FOR TEMPS TO DROP INTO THE 30S MOST LOCATIONS. FROST WILL
DEVELOP MAINLY NORTH OF INTERSTATE 94...ESPECIALLY WELL NORTH AND
EAST OF THE TWIN CITIES. WL GO AHEAD AND ISSUE A FROST ADVISORY FROM
100 AM UNTIL 800 AM SUNDAY MORNING.

RATHER BENIGN WEATHER PATTERN OVER THE NEXT FIVE DAYS...WITH MINOR
SHORTWAVE TROUGHS AND IMPULSES MOVING INTO THE UPPER RIDGE AND
CLIPPING NORTHERN MINNESOTA DURING THE PERIOD.  MOST OF THE UPPER
DYNAMICS AND MOISTURE CONVERGENCE STAYS WELL NORTH OF OUR FORECAST
AREA EXCEPT ON MONDAY WHEN A STRONGER TROUGHS DEEPEN OVER THE
WESTERN GREAT LAKES.  WL MENTION SOME SMALL POPS OVER EAST CENTRAL
MN AND WESTERN WISCONSIN.  REST OF THE FORECAST AREA WILL REMAIN DRY
THROUGH THE FORECAST PERIOD AS REX BLOCK MAINTAINS OVER THE CONUS
THRU 240 HOURS. THUS...NOT MUCH CHANGE IN THE OVERALL WEATHER
PATTERN ANTICIPATED.

&&

.AVIATION.../18Z TAF ISSUANCE/

LIGHT PRECIP EVENT COMING TO AN END ACROSS THE AREA THIS AFTERNOON
AS STRONG SHORTWAVE EVIDENT ON WATER VAPOR SLIDES INTO IOWA. AT THE
SFC...HIGH PRESSURE IS BUILDING DOWN FROM THE ARROWHEAD...HOWEVER
SOME LEFT OVER MOISTURE HAS BEEN TRAPPED UNDER BUILDING UPPER
RIDGE OVER WRN MN. THIS BAND OF MOISTURE ASSOCIATED CLOUD COVER
WILL CONTINUE TO BRING PERIODS OF IFR/MVFR CIGS TO AXN/RWF AND
SURROUNDING FIELDS THROUGH 21Z. OTHER THAN THAT...SKIES WILL
CLEAR OUT THROUGH THE REST OF THE AFTERNOON...GOING SKC FROM
TONIGHT THROUGH SUNDAY. ONLY OTHER ISSUE TO WATCH WILL BE FOG
POTENTIAL TONIGHT. HIGHEST CONFIDENCE IN OCCURRENCE IS OUT
WEST...WHERE DEWPS ARE EXPECTED TO REMAIN HIGHEST. SREF PROBS FOR
VSBY LESS THAN 3SM HIGHEST WEST OF AXN/RWF...WHERE DENSE FOG MAY
BE POSSIBLE...BUT ENOUGH CONFIDENCE IN FOG HAPPENING AT RWF/AXN TO
INTRODUCE SOME 4SM VSBY REDUCTIONS FOR NOW. FURTHER EAST...DRIER
AIR LOOKS TO KEEP FOG THREAT MINIMAL...WITH RNH/EAU LIKELY HAVING
MORE PROBLEMS WITH FROST. GIVEN INFLUENCE OF HIGH PRESSURE...WINDS
WILL BE LGT AND VRB UNTIL LATE SUNDAY MORNING.

KMSP...BRIEF MVFR CIG MOVED THROUGH MSP JUST BEFORE TAF
ISSUANCE...AND BASED ON LACK OF LOWER CIGS AROUND THE TWIN
CITIES...THAT SHOULD BE IT FOR SUB VFR CONDITIONS AT THE TERMINAL.
OTHER THAN THAT...LOOK FOR LIGHT WINDS FOR THE REST OF TODAY AND
TONIGHT...WITH A LIGHT E TO NE FLOW WHEN WINDS BRIEFLY KICK UP.
WINDS DO NOT LOOK TO PICK UP OVER 5 KTS UNTIL LATE SUNDAY
MORNING...AS SFC RIDGE SLIDES EAST...ALLOWING SRLY WINDS TO 10 KTS
BY THE AFTERNOON.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JM/MPG
Hazardous weather outlook, Sep 25, 10:34 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1034 AM CDT SAT SEP 25 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
261545-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1034 AM CDT SAT SEP 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF SOUTHERN MINNESOTA
AND PARTS OF WEST CENTRAL WISCONSIN. PLEASE CHECK THE LATEST
FLOOD STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MANY RIVERS AND STREAMS HAVE REACHED OR ARE FORECAST TO EXCEED
FLOOD STAGE ACROSS SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN
INTO NEXT WEEK. PLEASE CHECK THE LATEST FLOOD STATEMENTS FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:21 PM CDTAreal Flood WarningMPXBlue Earth, Brown, Dakota, Goodhue, Le Sueur, Nicollet and 4 more3 days
Sep 25, 2:42 PM CDTAreal Flood WarningMPXChippewa, Dunn, Eau Claire, Pepin, Pierce, Rusk4 days

Nearby

Frost Advisories in Wisconsin, 2010Frost Advisories in Minnesota, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.